Thunderstorm Wind, Haskell
- When
- June 2, 7:45 PM CST
- Where
- Haskell County, Haskell
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.167, -99.750
4 thunderstorm wind, 4 high wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 2, 1:00 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 144 PM CDT WED JUN 2 2004 .SHORT TERM...FINALLY LOOKS LIKE SOME OF THE AREA WILL RECEIVE SOME GOOD RAINS. THIS MAY COME WITH A COST...BECAUSE THE THUNDERSTORMS WILL BE BIG BAD ONES. AS MOST FORECASTERS IN THE PLAINS KNOW...NORTHWEST FLOW ALOFT WITH SOUTHEAST FLOW AT THE SURFACE EQUALS BUSY TIMES AT THE FORECAST OFFICE. THIS IS THE SET UP THAT THE AREA WILL BE IN THROUGH ABOUT SATURDAY AS RIDGE IS NOW FORECAST TO BUILD IN MORE SLOWLY THAN PREVIOUS FORECAST. FOR TONIGHT...LOOKS LIKE ABILENE AND SURROUNDING BIG COUNTRY MAY GET HIT WITH TWO ROUNDS OF THUNDERSTORMS ONE LATE THIS AFTERNOON AND ANOTHER AFTER MIDNIGHT. THE FIRST ROUND WILL LIKELY HAVE LARGE HAIL AND DAMAGING WINDS GIVEN THE AMOUNT OF CAPE BETWEEN 4K AND 5K J/KG. WOULD NOT RULE OUT AN ISOLATED TORNADO IN VICINITY OF ANY BOUNDARIES ACROSS THE AREA FROM PREVIOUS CONVECTION. SECOND ROUND OF THUNDERSTORMS SHOULD MAINLY BE A HIGH WIND PRODUCER AS COMPLEX FORMS OVER THE WESTERN PAN HANDLE AND MOVE RAPIDLY SOUTHEAST. FURTHER TO THE SOUTH ACROSS THE CONCHO VALLEY...WE WILL NEED THE AID OF OUTFLOW BOUNDARIES FROM THE BIG COUNTRY TO MOVE SOUTH INTO THE AREA AND HELP TO BREAK THE REMAINING CAP. ALSO THE EASTERN BIG COUNTRY LOOKS TO BE CENTERED AROUND HIGH QPF VALUES. ALTHOUGH THE MODELS ARE SUFFERING FROM CONVECTIVE FEED BACK AND GIVING RIDICULOUS AMOUNTS...EVEN HALF THOSE AMOUNTS WOULD BE 2 TO 4 INCH AMOUNTS WHICH SEEMS EASILY ATTAINABLE WITH TYPE OF CONVECTION WE ARE EXPECTING THUS CONSIDERING FLASH FLOOD WATCH ACROSS THE EASTERN SIX COUNTIES OF THE BIG COUNTRY. && .LONG TERM... AGAIN STAY IN NORTHWEST FLOW LONGER THAN EXPECTED YESTERDAY...SO WILL BE EXTENDING POPS INTO SATURDAY. COULD SEE SOMETHING BEYOND THAT...BUT WILL WAIT TIL WE GET THROUGH THIS ROUND FIRST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 86 68 90 / 80 40 30 40 SAN ANGELO 72 92 70 93 / 40 20 20 20 JUNCTION 73 91 70 93 / 20 10 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 4 AM FOR EASTERN BIG COUNTRY. && 07/27 BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 219 PM CDT WED JUN 2 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-031919- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 219 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A MOIST AND VERY UNSTABLE AIR MASS WILL REMAIN ACROSS WEST CENTRAL TEXAS TONIGHT. ALTHOUGH A CAP HAS INHIBITED THUNDERSTORM DEVELOPMENT SO FAR TODAY...STORMS ARE EXPECTED TO DEVELOP ALONG SEVERAL OLD OUTFLOW BOUNDARIES BY LATE THIS AFTERNOON. ONCE THE FIRST STORM DEVELOPS...ADDITIONAL STORMS WILL QUICKLY DEVELOP THROUGH SUNSET. THE MOST LIKELY AREA TO SEE STORMS WILL BE NORTH OF A SAN ANGELO TO JUNCTION LINE. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL QUICKLY REACH SEVERE LIMITS AND PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. ADDITIONAL STORMS WILL DEVELOP ACROSS NORTHEAST NEW MEXICO LATE THIS AFTERNOON...WITH THE STORMS MOVING SOUTHEAST TOWARDS THE BIG COUNTRY AFTER MIDNIGHT. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS SECOND ROUND OF STORMS. .DAYS TWO THROUGH SEVEN... SEVERAL ROUNDS OF THUNDERSTORMS WILL ROLL ACROSS WEST CENTRAL TEXAS THROUGH FRIDAY NIGHT. AGAIN...GIVEN THE AMOUNT OF INSTABILITY EXPECTED...SOME STORMS WILL LIKELY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS AT LEAST THE BIG COUNTRY TONIGHT.. 07
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 4 high wind. Local standard time, as filed.
Several rounds of strong winds from severe thunderstorms moved through Albany. Numerous reports of power lines and trees downed. The highway department reported several road signs twisted.
A tree was blown down and half of a roof blown off of a home.
High sustained winds of 45 to 50 mph with gusts up to 65 mph were noted across several counties as an outflow boundary from thunderstorms well to the north of the area, moved across. Power lines were knocked down, as well as trees and some minor structural damage.
Another severe thunderstorm swept winds of 70 mph across the city of Albany for a third time in about two hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406938, 5406939, 5406945, 5406941, 5406942, 5406943, 5406944, 5406940.